Advertisement

On the enumeration of Archimedean polyhedra in the Lobachevsky space

  • V. S. Makarov
  • P. V. Makarov
Article
  • 55 Downloads

Abstract

We describe the class of Archimedean polyhedra in the three-dimensional Lobachevsky space, which technically reduces to studying Archimedean tilings of the Lobachevsky plane. We analyze the possibility of obtaining Archimedean tilings by methods that are usually applied on the sphere and in the Euclidean plane. It is pointed out that such tilings can be constructed by using certain types of Fedorov groups in the Lobachevsky plane. We propose a general approach to the problem of classifying Archimedean tilings of the Lobachevsky plane.

Keywords

STEKLOV Institute Fuchsian Group Regular Polygon Regular Polyhedron Parabolic Bundle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. D. Aleksandrov, “Filling Space by Polytopes,” Vestn. Leningr. Univ., Ser. Mat., Fiz., Khim., No. 2, 33–43 (1954).Google Scholar
  2. 2.
    I. S. Gutsul and V. S. Makarov, “On a Property of Fedorov Groups in Lobachevsky Space,” Tr. Mat. Inst. im. V.A. Steklova, Akad. Nauk SSSR 148, 106–108 (1978) [Proc. Steklov Inst. Math. 148, 107–109 (1980)].MathSciNetzbMATHGoogle Scholar
  3. 3.
    B. N. Delone, “Theory of Planigons,” Izv. Akad. Nauk SSSR, Ser. Mat. 23(3), 365–385 (1959).MathSciNetzbMATHGoogle Scholar
  4. 4.
    B. N. Delone, N. P. Dolbilin, M. I. Shtogrin, and R. V. Galiulin, “A Local Criterion for Regularity of a System of Points,” Dokl. Akad. Nauk SSSR 227(1), 19–21 (1976) [Sov. Math., Dokl. 17, 319–322 (1976)].MathSciNetGoogle Scholar
  5. 5.
    B. N. Delone, N. P. Dolbilin, and M. I. Shtogrin, “Combinatorial and Metric Theory of Planigons,” Tr. Mat. Inst. im. V.A. Steklova, Akad. Nauk SSSR 148, 109–140 (1980) [Proc. Steklov Inst. Math. 148, 111–141 (1980)].MathSciNetGoogle Scholar
  6. 6.
    B. N. Delone, R. V. Galiulin, and M. I. Shtogrin, “The Contemporary Theory of Regular Tilings of the Euclidean Space,” in E. S. Fedorov, Regular Tiling of Plane and Space (Nauka, Leningrad, 1979), Classics of Science, pp. 235–260 [in Russian].Google Scholar
  7. 7.
    N. P. Dolbilin, “Local Properties of Discrete Regular Systems,” Dokl. Akad. Nauk SSSR 230(3), 516–519 (1976) [Sov. Math., Dokl. 17, 1333–1337 (1977)].MathSciNetGoogle Scholar
  8. 8.
    V. A. Zalgaller, Convex Polyhedra with Regular Faces (Nauka, Leningrad, 1967; Consultants Bureau, New York, 1969), Zap. Nauch. Semin. LOMI 2.Google Scholar
  9. 9.
    A. M. Zamorzaev, “On Regular Polygons and Polyhedra in the Lobachevsky Space,” Uchen. Zap. Kishinev. Gos. Univ. 39, 195–207 (1959).Google Scholar
  10. 10.
    V. F. Kagan, Foundations of Geometry: A Study of the Foundations of Geometry in the Course of Its Historical Development (Gostekhizdat, Moscow, 1949, 1956), Parts 1, 2 [in Russian].Google Scholar
  11. 11.
    V. S. Makarov, “Semiregular Polygons in the Euclidean and Lobachevsky Planes,” Uchen. Zap. Kishinev. Gos. Univ. 54, 101–116 (1960).Google Scholar
  12. 12.
    V. S. Makarov, “On a Class of Two-Dimensional Fedorov Groups,” Izv. Akad. Nauk SSSR, Ser. Mat. 31(3), 531–542 (1967) [Math. USSR, Izv. 1, 515–524 (1967)].MathSciNetzbMATHGoogle Scholar
  13. 13.
    V. S. Makarov, “Geometrical Methods for Constructing Discrete Groups of Motions of the Lobachevsky Space,” in Problems of Geometry (VINITI, Moscow, 1983), Vol. 15, Itogi Nauki Tekh., pp. 3–59.Google Scholar
  14. 14.
    V. S. Makarov, “On Regular-Faced Polyhedra in the Lobachevsky Space,” Izv. Akad. Nauk Resp. Moldova, No. 2, 3–6 (1992).Google Scholar
  15. 15.
    V. S. Makarov and P. V. Makarov, “On Convex Polyhedra with Regular Faces in the Lobachevsky Space,” in Discrete Mathematics and Its Applications: Proc. VIII Int. Semin. (Mekh.-Mat. Fak., Mosk. Gos. Univ., Moscow, 2004), pp. 402–405 [in Russian].Google Scholar
  16. 16.
    V. S. Makarov and P. V. Makarov, “Regular Tilings of Spaces of Constant Curvature and Their Crystallographic Groups,” in Mathematical Studies in Crystallography, Mineralogy, and Petrography: Proc. II All-Russ. Sci. School, Apatity, Oct. 16–17, 2006 (K & M, Apatity, 2006), pp. 19–32 [in Russian].Google Scholar
  17. 17.
    V. S. Makarov and P. V. Makarov, “Regular-Faced Polyhedra in the Three-Dimensional Lobachevsky Space,” in Metric Geometry of Surfaces and Polyhedra: Proc. Int. Conf. Dedicated to the Centenary of N.V. Efimov, Moscow, Aug. 18–21, 2010 (MAKS Press, Moscow) (in press) [in Russian].Google Scholar
  18. 18.
    V. S. Makarov and A. P. Pakhomii, “On Polyhedra with Regular Faces in the Lobachevsky Space,” in VI Tiraspol Symp. on General Topology and Its Applications (Shtiintsa, Kishinev, 1991), pp. 159–160 [in Russian].Google Scholar
  19. 19.
    P. V. Makarov, “Kelvin Decompositions of Three-Dimensional Lobachevskii Space by Regular Polyhedra,” Usp. Mat. Nauk 45(1), 179–180 (1990) [Russ. Math. Surv. 45 (1), 216–217 (1990)].Google Scholar
  20. 20.
    P. V. Makarov, “On the Classification of A-Decompositions on the Lobachevsky Plane,” in Mathematical Studies in Natural Sciences: Proc. V All-Russ. Sci. School, Apatity, Oct. 12–14, 2009 (K & M, Apatity, 2009), pp. 34–43.Google Scholar
  21. 21.
    O. S. Smogorzhevs’kii, Principles of Geometry (Radyans’ka Shkola, Kyiv, 1954) [in Ukrainian].Google Scholar
  22. 22.
    L. Fejes Tóth, Lagerungen in der Ebene, auf der Kugel und im Raum (Springer, Berlin, 1953; Fizmatgiz, Moscow, 1958), Grundl. Math. Wissensch. 65.zbMATHGoogle Scholar
  23. 23.
    A. Boole Stott, “Geometrical Deduction of Semiregular from Regular Polytopes and Space Fillings,” Verhandelingen Koninklijke Akad. Wetenschappen Amsterdam, Sect. 1, dl. 11, No. 1 (1910).Google Scholar
  24. 24.
    H. S. M. Coxeter, “Regular Honeycombs in Hyperbolic Space,” in Proc. Int. Congr. Math., Amsterdam, 1954 (North-Holland, Amsterdam, 1956), Vol. 3, pp. 155–169.Google Scholar
  25. 25.
    L. Fejes Tóth, Regular Figures (Pergamon Press, Oxford, 1964).zbMATHGoogle Scholar
  26. 26.
    H. Poincaré, “Théorie des groupes fuchsiens,” Acta Math. 1, 1–62 (1882).MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2011

Authors and Affiliations

  1. 1.Moscow State UniversityMoscowRussia
  2. 2.Moscow State Mining UniversityMoscowRussia

Personalised recommendations